MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-018-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an ureteroscopy procedure for stones in ureter, the fiber broke the first time the laser was fired.The procedure was completed using another fiber.There were no patient complications.
 
Additional Manufacturer Narrative
Correction made to d3 manufacture name, manufacture address, manufacturer city, manufacturer zip/postal code, manufacturer country, manufacturer email, g1 mfr site facility name, mfr site address 1, mfr site city, mfr site state, mfr site zip, mfr site country, mfr site phone upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual examination of the fiber identified the fiber was broken in two pieces.A partial body break or kink could have occurred during use and when it was inserted into the scope and fired it led to the fiber break.It is likely that procedural handling and procedural conditions of the device during set-up and use contributed to the fiber body break and tip break, leading to the reported event.The reported fiber break was confirmed.Based on review of all information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that during an ureteroscopy procedure for stones in ureter, at the first time the fiber fired the laser, the fiber broke.The procedure could be completed using another fiber.There were no patient complications.
 
Event or Problem Description
It was reported that during an ureteroscopy procedure for stones in ureter, during the first use the fiber broke.The procedure could be completed using another fiber.There were no patient complications.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual examination of the fiber identified the fiber was broken in two pieces.A partial body break or kink could have occurred during use and when it was inserted into the scope and fired it led to the fiber break.It is likely that procedural handling and procedural conditions of the device during set-up and use contributed to the fiber body break and tip break, leading to the reported event.The reported fiber break was confirmed.Based on review of all information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam AZ 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
hakidma st 6
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17431487
Report Number2124215-2023-37260
Device Sequence Number18387128
Product Code GEX
UDI-Device Identifier17290109147038
UDI-Public17290109147038
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-018-01
Device Catalogue Number0644-018-01
Device Lot Number0004581022
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer09/04/2023
09/21/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date09/15/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown